The Lupus Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
4,369 Posts
Discussion Starter · #1 ·
Just come back from the Pain Clinic and have a prescription for the above mentioned drug.

Have been advised to start at 75mg per night for 1 week, then add 75mg in morning for the next week, then 2x75mg am and 2x75mg pm for next week (or even take longer to do this process), and so on and so on. All this topping up is of course to be done if they are not working with pain relief at the lower dose.

Advice from those that use this medication would be gratefully received.

Not sure what time at night to even start the first dose :lol:.

Lesley
 

·
Registered
Joined
·
68 Posts
Hi Lesley,

I take Lyrica and have some relief with it. At first I didn't think that I was until I was told to stop it for awhile, then I really noticed how much it was helping. I was told to start my 75 mg capsules as such:

1 at night for 1 week
1 at night, 1 in morning for 1 week
2 at night, 1 in morning for 1 week (this is where I have relief and have not increased any further) but if I need to then I would follow with 2 at night and 2 in the morning.

I ususally take my Lyrica about 2 hours before I want to go to bed. It does make me sleepy and I now sleep through the night without waking with pain or trying to get comfortable.

I pray that you find relief from the Lyrica.
 

·
Registered
Joined
·
376 Posts
I was on Lyrica and now Gabapentin. It is a drug that has to be built up in your system. I took it for nerve pain in my knees. It does work, but I started to have side effects when I reached a certain dose (can't remember how much). So they switched me to Gabapentin. However, it did the same thing (severe swelling in the legs and feet). So I had to quit increasing the dose and wear support hose, which has worked so far. I had to go on best rest first though until the swelling went down. Apparently only 2% get the swelling. Of course I always get the odd ones!

I hope you get the relief you need. It has pretty good results from what I have read and heard.

Nutty
 

·
Registered
Joined
·
6,152 Posts
I was prescribed Lyrica some months ago - initial dose at 50mg - from which I felt no benefit at all. Then in May my Rheumy increased the dose to 100mg at night.

I found that my stomach became very bloated from it and after a while I stopped it and my stomach went back down again. I may give it another try because I really would like to find something that helps the muscle pain from fibro and the sleeplessness.

Good luck with it Lesley. I would be interested to know how you are faring.

Luv n stuff
Joan:rose:
 

·
Registered
Joined
·
4,369 Posts
Discussion Starter · #5 ·
Thanks for all responses!

Not yet got round to testing this drug out - too many things going on and cant afford to be more sleepy than usual.

Will report back once Ive given it a go!

Lesley
 

·
Registered
Joined
·
1,018 Posts
I took Lyrica for about 6 months and loved it.... but - about 3 months ago I started having problems with blurry eyesight. I thought it was blood sugar but I couldn't get it cleared up. Finally just a week ago, I saw an ad on TV that reminded me that blurred vision was a Lyrica side effect. The next day, not only was I having real problems but I had a huge floater in my eye.

I've been off the Lyrica for a week now and although my pain has increased, I'm back to being able to read the computer, most of the time. I'm still having a fair amount of blurred vision but I hope it will clear up in time. It took at least a couple of months for this to pop up, so just kind of be aware of the possibility.

Here's hoping it works for you with no side effects.
 

·
Registered
Joined
·
4,369 Posts
Discussion Starter · #7 ·
Finally!!!!

Last night took the plunge and took 75mg of Lyrica.

I did seem to have a more relaxed sleep (hubby says I did not toss and turn as much!).

This morning I feel a bit spaced out and can feel I'm not in total control of my body (more than usual).

Back pain - is worse!!! Perhaps this is due to the fact that I probably slept in one position> I find with my back it helps to change positions of my body!

Well I will stay on it until I find any side effects make it impossible to care for my kids! Have to increase slowly up to something like 300mg!

Thanks for input everyone, take care!

Lesley
 

·
Registered
Joined
·
4,968 Posts
Hi Lesley,

Years ago I took Lyrica for Neuropathic Nerve pain and it did work, however, with me it had a tendency to put weight on me even though I did not eat differently.......so for this reason I stopped taking it and switched to Neurontin.

I think it is a good drug for Nerve pain and I certainly hope it helps you. Keep us posted as to how you get along. Good luck.:wink2:
 

·
Registered
Joined
·
37 Posts
here is my nightmare involving lycria. i have sle, mctd, cns disorders and major back pain. i started having severe sleeping issues and 2 sleep studies revealed nothing. the neuro had me on 4 x150mg lyrica, 9-12 lunesta, 8mg rozerum, neutrotin 300mg. i would sleep 3 hrs and would be
wide awake and raging to go. this would go on for days. i toped out at 63hrs without sleep even after the meds. i stopped the lyrica and neurotin just out of frustration this summer and in sept went to the dr and discussed going back on anti-depress and it was agreed and doctor recommanded 2. i really didnt want to start that whole circle again. a week later i still had not made a decision on the anti-depress and was in major back pain one day which was not helped with vicodain. about 3pm i took 2 lyrica. i slept till 7pm and wasnt in as bad of pain and for some reason "things" did not seem as bleak. at
8pm i took 1 lunesta and 1 rozerum for sleep. by the way, i had been sleeping pretty good considering my past sleeping cycles. well, at 10pm i was still awake and took a second lunesta. at 1145pm, i am even more awake and ready to clean my house, your house, just ready to go. my
good mood continued through the day. i slept ok that night. the next morning i took 1 lyrica and have continued to do so. well come to find out i am in the rare percentage that lyrica acts as a mood stablizer and is
in the catogery of the anti-depressant meds the doctor wanted to prescribe. the lyrica has caused me no weight gain but i did notice the blurring of vision. but the main thing is the drug was speed to my system. i just continued to follow the doctors orders and take more on top of more medication. i am glad that i discovered this by accident and just wanted to post another "this is what happened" to the other stories. hope this helps.
 
1 - 9 of 9 Posts
Top